Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 296, NWS Midland/Odessa, TX

June 5, 2019Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 5, 2019, 4:23 PM CDT for Pecos County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2019, 4:23 PM CDT (21:23 UTC)
Expired
Jun 5, 2019, 5:15 PM CDT
In force
52 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:01 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 5, 3:01 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
301 PM CDT Wed Jun 5 2019

.DISCUSSION...

So far things are mostly quiet on KMAF radar with a few storms
trying to enter the far western CWA. Widespread CIN values 50-100
J/kg with ML CAPE only 500 J/kg have prohibited storm initiation
over the region. A storm is trying to bloom in the Davis Mtns, but
cap is too strong attm. Nonetheless, large scale lift associated
w/the upper low, which is now located over central New Mexico,
will increase over W TX/SE NM this evening and provide a focus for
storm growth. A few storms could become severe with large hail
and damaging winds due to adequate bulk shear values of 25-30 kts
coupled with mid-level lapse rates 7-8 deg C/km. After storms
exit the region late tonight, a dry and calm day is in store
tomorrow as a 500 mb ridge develops over the SW U.S.. High
temperatures tomorrow should be closer to normal (normal for MAF
is lower 90s.)

The ridge will continue to build over the region Fri-Sat while a
LLTR develops along and W of the Pecos River. This will help elevate
high temperatures above normal into the U90s/L100s on Friday. The
warmest day of the year so far looks to be Saturday where widespread
100s are likely (even 110+ along the Rio Grande). GFS and ECMWF
indicate a cold front will backdoor into the area on Sunday. This
front is progged to arrive during the mid-afternoon, which would
still allow highs to reach the M/U 90s. Post frontal easterly sfc
winds will continue into Monday which will hold temperatures well
below normal. PoPs will also make a return to the forecast Monday
afternoon mainly across the western zones. Precip chances will
continue into mid-week as the ridge slides west over AZ/CA leaving
the CWA in southwest flow aloft. Temperatures will remain at or
blow normal during this period.

-Salerno

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     62  88  65  94 /  60  10   0   0
Carlsbad                       61  92  63  99 /  10   0   0   0
Dryden                         67  97  72 101 /  20   0   0   0
Fort Stockton                  64  91  67  98 /  10   0   0   0
Guadalupe Pass                 60  86  65  93 /   0   0   0   0
Hobbs                          58  87  62  95 /  30   0   0   0
Marfa                          53  89  56  95 /   0   0   0   0
Midland Intl Airport           63  90  66  96 /  30   0   0   0
Odessa                         62  90  65  96 /  30   0   0   0
Wink                           62  93  66 100 /  20   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

10/24
Hazardous weather outlook, Jun 5, 2:21 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
221 PM CDT Wed Jun 5 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-061930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
221 PM CDT Wed Jun 5 2019 /121 PM MDT Wed Jun 5 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are likely again this afternoon and tonight. A few of
these storms will be capable of producing large hail...damaging
wind... and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 5, 2:15 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
215 PM CDT Wed Jun 5 2019

TXZ271>273-051945-
Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX-
Guadalupe and Delaware Mountains TX-
215 PM CDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULBERSON COUNTY
UNTIL 245 PM CDT/145 PM MDT/...

At 214 PM CDT/114 PM MDT/, Doppler radar was tracking a strong
thunderstorm 17 miles southeast of Salt Flat, or 22 miles south of
Pine Springs, moving northeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern
Culberson County.

LAT...LON 3186 10475 3168 10452 3145 10485 3150 10491
      3167 10492
TIME...MOT...LOC 1914Z 223DEG 22KT 3157 10487

10
Special weather statement, Jun 5, 2:53 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
253 PM CDT Wed Jun 5 2019

TXZ075-278-279-052045-
Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX-
253 PM CDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS AND NORTH
CENTRAL BREWSTER COUNTIES UNTIL 345 PM CDT...

At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marathon, or 20 miles east of Alpine, moving northeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Marathon.

LAT...LON 3017 10331 3032 10344 3057 10314 3035 10286
TIME...MOT...LOC 1953Z 233DEG 15KT 3030 10331

Goudsward
Special weather statement, Jun 5, 3:33 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
233 PM MDT Wed Jun 5 2019

NMZ028-052115-
Eddy County Plains NM-
233 PM MDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDDY COUNTY UNTIL
315 PM MDT...

At 232 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Hope, moving east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Artesia, Atoka, Lea County Zip Franklin Memorial Airport, Dayton,
Artesia Municipal Airport and Loco Hills.

LAT...LON 3296 10435 3296 10405 3281 10398 3265 10464
      3283 10471
TIME...MOT...LOC 2032Z 250DEG 32KT 3277 10459

Goudsward
Special weather statement, Jun 5, 3:38 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
238 PM MDT Wed Jun 5 2019

NMZ027-028-052130-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
238 PM MDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND NORTHERN
CULBERSON COUNTIES UNTIL 330 PM MDT...

At 237 PM MDT, Doppler radar was tracking a strong thunderstorm near
Carlsbad Caverns National Park, or 24 miles northeast of Pine
Springs, moving east at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Carlsbad, Loving, Carlsbad North, Malaga, Carlsbad Caverns National
Park, Whites City, Lincoln National Forest, Otis, Cavern City Air
Terminal and Living Desert State Park.

LAT...LON 3237 10477 3247 10413 3206 10400 3200 10456
      3200 10463
TIME...MOT...LOC 2037Z 261DEG 28KT 3218 10458

Goudward
Special weather statement, Jun 5, 4:03 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
403 PM CDT Wed Jun 5 2019

TXZ075-279-052145-
Pecos TX-Central Brewster County TX-
403 PM CDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND NORTH
CENTRAL BREWSTER COUNTIES UNTIL 445 PM CDT...

At 402 PM CDT, Doppler radar was tracking a strong thunderstorm 19
miles northeast of Marathon, or 34 miles west of Sanderson, moving
northeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of south central Pecos
and north central Brewster Counties.

LAT...LON 3019 10298 3038 10309 3070 10252 3041 10235
TIME...MOT...LOC 2102Z 245DEG 32KT 3033 10294

Goudsward

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:09 PM CDTSpecial Weather StatementMAFCulberson51 min
Jun 4, 7:25 PM CDTAreal Flood AdvisoryMAFJeff Davis, Reeves2 hr
Jun 4, 7:30 PM CDTSpecial Weather StatementMAF60 min
Jun 4, 8:28 PM CDTSpecial Weather StatementMAFPecos62 min
Jun 4, 8:45 PM CDTSpecial Weather StatementMAFReeves45 min
Jun 4, 8:51 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward, Winkler39 min
Jun 4, 9:07 PM CDTSpecial Weather StatementMAFBrewster38 min
Jun 4, 9:32 PM CDTRiver Flood WarningMAFPresidio23 hr
Jun 4, 9:32 PM CDTRiver Flood WarningMAFBrewster36 hr
Jun 4, 9:32 PM CDTRiver Flood WarningMAFBrewster64 hr
Jun 4, 11:46 PM CDTSpecial Weather StatementMAFMidland44 min
Jun 5, 12:27 AM CDTAreal Flood AdvisoryMAFPecos, Terrell2 hr
Jun 5, 2:15 PM CDTSpecial Weather StatementMAFCulberson30 min
Jun 5, 2:53 PM CDTSpecial Weather StatementMAF52 min
Jun 5, 4:03 PM CDTSpecial Weather StatementMAFPecos42 min
Jun 5, 4:19 PM CDTSevere Thunderstorm WarningMAFCulberson, Reeves56 min
Jun 5, 5:01 PM CDTSpecial Weather StatementMAF59 min
Jun 5, 5:08 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward42 min
Jun 5, 5:12 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell39 min
Jun 5, 5:19 PM CDTSpecial Weather StatementMAFCochran41 min
Jun 5, 6:05 PM CDTSpecial Weather StatementMAFReeves40 min
Jun 5, 6:07 PM CDTSpecial Weather StatementMAFWard38 min
Jun 5, 6:12 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines63 min
Jun 5, 6:13 PM CDTSpecial Weather StatementMAFPecos47 min
Jun 5, 6:19 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler56 min
Jun 5, 6:38 PM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines42 min
Jun 5, 6:40 PM CDTSevere Thunderstorm WarningMAFReeves35 min
Jun 4, 7:08 PM CDTSevere Thunderstorm WarningMAFEddy82 min
Jun 4, 7:29 PM CDTAreal Flood AdvisoryMAFEddy3 hr
Jun 4, 8:05 PM CDTSevere Thunderstorm WarningMAFEddy40 min
Jun 4, 8:17 PM CDTSpecial Weather StatementMAFLea43 min
Jun 4, 9:21 PM CDTSpecial Weather StatementMAFLea54 min
Jun 4, 9:32 PM CDTSpecial Weather StatementMAFLea58 min
Jun 5, 3:33 PM CDTSpecial Weather StatementMAFEddy42 min
Jun 5, 3:38 PM CDTSpecial Weather StatementMAFEddy52 min
Jun 5, 3:58 PM CDTSevere Thunderstorm WarningMAFEddy47 min
Jun 5, 4:37 PM CDTSevere Thunderstorm WarningMAFEddy, Lea53 min
Jun 5, 5:42 PM CDTSpecial Weather StatementMAFLea48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.